MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 64556-03
Medical Device Problem Codes Loss of or Failure to Bond (1068); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
During use of the device of the device for cardiopulmonary bypass (cpb), the connection of the 1/8-inch end of the tubing was not glued into the 1/4-inch piece of tubing causing it to leak.The surgical procedure was completed successfully.There were a few drops of blood loss during a pediatric case.There was no delay, nor adverse consequences to the patient.
 
Event or Problem Description
Per clinical review: this complaint involved a pediatric tubing pack that leaked blood during cardiopulmonary bypass around a 1/4 inch connector.The blood loss was minimal and there was no harm to the patient.The connector was not changed out.The complaint connector was not returned for investigation, but pictures were taken by the user and shared.
 
Additional Manufacturer Narrative
Corrected block: e1.Updated blocks: b5 & h6.The reported complaint was confirmed.Photo evidence was provided, and it was determined that the issue occurred on line 28 and 28a.The photo suggests that the tubing segments l17 and l15 of the affected lines were not properly bonded.The most likely root cause is a workmanship error in assembly at the time of executing the bonding connection where no or not enough solvent was added to the tubing-to-tubing interaction.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR COSTA RICA LLC
calle 58
cartago, zona franca la lima 30106
CS  30106
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key21607424
Report Number3017987980-2025-00005
Device Sequence Number9217281
Product Code OEZ
UDI-Device Identifier00699753503496
UDI-Public(01)00699753503496(17)251130(10)0000629198
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number64556-03
Device Lot Number0000629198
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown